MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516910
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Pain (1994)
Date of Event 01/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration date and device manufacture date are unknown.According to the complainant, the suspect device has been disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on january 7, 2019 that a wallflex esophageal partially covered stent was implanted to treat a 6 cm malignant stricture in the gastroesophageal junction during a stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's distal esophagus was tortuous.According to the complainant, the patient presented back on (b)(6) 2019 with pain from the stent.The physician repositioned the stent to help eliminate dysphagia and pain.On (b)(6) 2019, the stent was removed from the patient during an esophagogastroduodenoscopy procedure.Reportedly, dysphagia and pain were considered resolved.The patient's condition following the procedure was reported to be fine.Reportedly, the patient will continue the chemotherapy per protocol.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8296801
Report Number3005099803-2019-00232
Device Sequence Number16679473
Product Code ESW
UDI-Device Identifier08714729765257
UDI-Public08714729765257
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K073266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516910
Device Catalogue Number56453
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR